Wellbutrin and Amprenavir?
May 3, 2001
Recently a psychiatrist with few HIV patients switched me to Wellbutrin after I had a severe allergic reaction to Celexa. It is really working well, but the label says not to use it with PIs. Since Amprenavir is a different class than the older Crixivan am I okay to keep the Wellbutrin? Thank you.
Response from Dr. Aberg
All of the protease inhibitors are metabolized (processed) by the liver through a pathway called the cytochrome p450 system. There are differences among the protease inhibitors in the way they are metabolized and use this sytem. Some protease inhibitors may cause more drug interactions than others. There has been one laboratory study looking at the potential for drug to drug interactions between HIV medicines and wellbutrin. This one study suggests that there may be a slight interaction between amprenavir and wellbutrin but it would be unlikely to cause a significant clinical effect. This means that it probably will not change the drug level of amprenavir or wellbutrin enough to cause you any toxicities from the medications. It also means that it is unlikely to decrease the amount of either drug so you do not have to worry that you do not have enough amprenavir in your body to fight against HIV. So, yes, it is okay to keep taking wellbutrin from a drug interaction viewpoint.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Sex With Hooker Worried I Have HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
- Can Genital Warts Cause Sterility?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.